Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 105, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 5, 2012, 6:37 PM CDT for 5 counties in Alabama. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 5, 2012, 6:37 PM CDT (23:37 UTC)
- Expired
- Apr 5, 2012, 7:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Autauga County, AL, Chilton County, AL, Dallas County, AL, Elmore County, AL, Perry County, AL
The radar
The Birmingham radar (KBMX), 53 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 7:10 PM CDT | HAIL 1 | Marbury, AL | PUBLIC CALL TO WSFA TV IN MONTGOMERY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 6:14 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.6 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 315 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.5
The text
As transmitted, in the capitals the NWS used until 2016.
231
WUUS54 KBMX 052337
SVRBMX
ALC001-021-047-051-105-060030-
/O.NEW.KBMX.SV.W.0105.120405T2337Z-120406T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
637 PM CDT THU APR 5 2012
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN AUTAUGA COUNTY IN ALABAMA...
SOUTHERN CHILTON COUNTY IN ALABAMA...
NORTHEASTERN DALLAS COUNTY IN SOUTH CENTRAL ALABAMA...
NORTHWESTERN ELMORE COUNTY IN EAST CENTRAL ALABAMA...
EAST CENTRAL PERRY COUNTY IN ALABAMA...
* UNTIL 730 PM CDT
* AT 633 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM POOLES CROSSROADS TO 8 MILES EAST OF
MARION...AND MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
PAUL M GRIST STATE PARK...VERBENA...BILLINGSLEY...MARBURY...
TITUS...WEOKA MILLS...VIDA JUNCTION AND TEN CEDAR ESTATES.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 186 THROUGH 205...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3264 8742 3284 8681 3277 8641 3275 8638
3276 8633 3271 8602 3247 8661
TIME...MOT...LOC 2338Z 281DEG 38KT 3274 8666 3262 8712
$$
GRANTHAM4 follow-up statements
467
WWUS54 KBMX 052353
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
653 PM CDT THU APR 5 2012
ALC001-021-047-051-105-060030-
/O.CON.KBMX.SV.W.0105.000000T0000Z-120406T0030Z/
CHILTON AL-DALLAS AL-ELMORE AL-PERRY AL-AUTAUGA AL-
653 PM CDT THU APR 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
AUTAUGA...EAST CENTRAL PERRY...NORTHWESTERN ELMORE...NORTHEASTERN
DALLAS AND SOUTHERN CHILTON COUNTIES UNTIL 730 PM CDT...
AT 652 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM VERBENA TO PAUL M GRIST STATE
PARK...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
BILLINGSLEY...VERBENA...MARBURY...VIDA JUNCTION...TITUS...WEOKA
MILLS...DEATSVILLE...TEN CEDAR ESTATES...BOOTH AND DAWSON MILL.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 186 THROUGH 205...
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3260 8721 3283 8673 3279 8650 3275 8638
3276 8633 3271 8602 3247 8661
TIME...MOT...LOC 2353Z 281DEG 38KT 3273 8656 3258 8694
$$
GRANTHAM448
WWUS54 KBMX 060002 RRA
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
702 PM CDT THU APR 5 2012
ALC001-021-047-051-105-060030-
/O.CON.KBMX.SV.W.0105.000000T0000Z-120406T0030Z/
CHILTON AL-DALLAS AL-ELMORE AL-PERRY AL-AUTAUGA AL-
702 PM CDT THU APR 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
AUTAUGA...EAST CENTRAL PERRY...NORTHWESTERN ELMORE...NORTHEASTERN
DALLAS AND SOUTHERN CHILTON COUNTIES UNTIL 730 PM CDT...
AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MARBURY TO 7 MILES NORTHEAST OF
BURNSVILLE...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
VIDA JUNCTION...TITUS...WEOKA MILLS...DEATSVILLE...TEN CEDAR
ESTATES...BOOTH...SPEIGNER...JORDAN DAM AND CENTRAL.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 186 THROUGH 205...
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3260 8721 3283 8673 3279 8650 3275 8638
3276 8633 3271 8602 3247 8661
TIME...MOT...LOC 0003Z 281DEG 38KT 3271 8644 3256 8682
$$
GRANTHAM531
WWUS54 KBMX 060010
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
710 PM CDT THU APR 5 2012
ALC105-060020-
/O.CAN.KBMX.SV.W.0105.000000T0000Z-120406T0030Z/
PERRY AL-
710 PM CDT THU APR 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PERRY COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3259 8705 3282 8665 3279 8650 3275 8638
3276 8633 3271 8602 3247 8661
TIME...MOT...LOC 0010Z 281DEG 38KT 3273 8645 3253 8674
$$
ALC001-021-047-051-060030-
/O.CON.KBMX.SV.W.0105.000000T0000Z-120406T0030Z/
CHILTON AL-DALLAS AL-ELMORE AL-AUTAUGA AL-
710 PM CDT THU APR 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
AUTAUGA...NORTHWESTERN ELMORE...NORTHEASTERN DALLAS AND SOUTHEASTERN
CHILTON COUNTIES UNTIL 730 PM CDT...
AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM VERBENA TO 6 MILES NORTH OF
MULBERRY...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
MARBURY...TITUS...BOOTH...WEOKA MILLS...DEATSVILLE...TEN CEDAR
ESTATES...NEW PROSPECT...SPEIGNER...JORDAN DAM AND CENTRAL.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 186 THROUGH 205...
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3259 8705 3282 8665 3279 8650 3275 8638
3276 8633 3271 8602 3247 8661
TIME...MOT...LOC 0010Z 281DEG 38KT 3273 8645 3253 8674
$$
GRANTHAM852
WWUS54 KBMX 060019
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
719 PM CDT THU APR 5 2012
ALC047-060029-
/O.CAN.KBMX.SV.W.0105.000000T0000Z-120406T0030Z/
DALLAS AL-
719 PM CDT THU APR 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DALLAS COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3255 8690 3259 8690 3264 8692 3267 8692
3282 8665 3279 8650 3275 8638 3276 8633
3271 8602 3247 8661
TIME...MOT...LOC 0019Z 281DEG 38KT 3270 8634 3250 8663
$$
ALC001-021-051-060030-
/O.CON.KBMX.SV.W.0105.000000T0000Z-120406T0030Z/
CHILTON AL-ELMORE AL-AUTAUGA AL-
719 PM CDT THU APR 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
AUTAUGA...NORTHWESTERN ELMORE AND SOUTHEASTERN CHILTON COUNTIES UNTIL
730 PM CDT...
AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM TITUS TO VIDA JUNCTION...MOVING
EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
BOOTH...WEOKA MILLS...DEATSVILLE...TEN CEDAR ESTATES...SPEIGNER...
JORDAN DAM AND CENTRAL.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 186 THROUGH 205...
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3255 8690 3259 8690 3264 8692 3267 8692
3282 8665 3279 8650 3275 8638 3276 8633
3271 8602 3247 8661
TIME...MOT...LOC 0019Z 281DEG 38KT 3270 8634 3250 8663
$$
GRANTHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 1:00 PM CDT, 5 hours 37 minutes earlier.
Area forecast discussion, Apr 5, 1:00 PM CDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 100 PM CDT THU APR 5 2012 .UPDATE... FOR AVIATION AND FORECAST UPDATE. && .DISCUSSION... UPDATING FORECAST TO REMOVE A FEW MORE WARNINGS FROM WATCH...BIBB...PERRY AND MARENGO. OUT SHORTLY. && .AVIATION... 18Z TAF DISCUSSION. MAIN UPDATES FOR THIS PACKAGE WILL BE CONTINUED TIMING WITH LINE OF TSRA THAT IS MOVING ACROSS I65 CORRIDOR EASTWARD AS WE SPEAK. SOUTHERN PARTS OF THE LINE/IE...MGM/TOI COULD SEE SMALL HAIL IF STORM HOLD TOGETHER THIS AFTERNOON...BUT THIS LINE HAS DECREASED SOME IN OVERALL INTENSITY AS IT HAS MOVED EWD. SOME GUSTY WINDS ARE POSSIBLE BUT HAIL HAS BEEN THE MAIN STORY TODAY WITH STORMS. THERE IS STILL THE POSSIBILITY OF A SECOND ROUND OF STRONG STORMS WITH THE PASSAGE OF THE UPPER LOW LATE THIS AFTERNOON INTO THIS EVENING...BUT AT THIS TIME THE PROBABILITY AT ONE SITE IS LOW SO WILL NOT ADD INTO TAFS AT THIS TIME BUT IT WOULD MOSTLY LIKELY AFFECT NORTHERN TAFS IF ANY AS THEY WILL BE CLOSER TO THE LOW. 08/MNK && .PREV DISCUSSION... /ISSUED 1227 PM CDT THU APR 5 2012/ DISCUSSION... MCS/SQUALL LINE CONTINUES TO MOVE ACROSS CENTRAL ALABAMA AND SHOULD BE NEAR THE GEORGIA STATE LINE BETWEEN 3 TO 4 PM. SURFACE HEATING AHEAD OF THE LINE SHOULD ALLOW IT STORMS TO CONTINUE TO BE STRONG TO SEVERE AT TIMES. REMOVED SEVERAL COUNTIES FROM THE WESTERN PART OF THE WATCH AS THE THREAT FOR THE NEXT FEW HOURS HAS ENDED. ADDED COUNTIES IN THE EAST AS THE LINE IS EXPECTED TO MAINTAIN INTENSITY ACROSS THE STATE. ADDITIONAL DEVELOPMENT IS CURRENTLY TAKING PLACE NEAR THE UPPER LOW IN NORTHWEST MISSISSIPPI ALONG THE COLD FRONT. MID LEVEL DRY SLOT AND CLEARING IS WORKING IN TO THE WESTERN PART OF ALABAMA AND WILL ALLOW FOR SURFACE HEATING IN THE WAKE OF THE MCS. EXPECT ISOLATED STRONG TO SEVERE THUNDERSTORMS TO AFFECT THE NORTHWEST PART OF THE AREA LATE THIS AFTERNOON AND SPREAD SOUTHEASTWARD ACROSS THE FORECAST AREA IN ASSOCIATION WITH THE COLD CORE UPPER LOW. HAIL WILL BE THE PRIMARY THREAT WITH THESE STORMS AS 500 MB TEMPS OF -17 TO -19 C MOVE OVER THE NORTHERN HALF OF THE STATE. THESE STORMS MAY LAST UNTIL A FEW HOURS AFTER SUNSET BEFORE WEAKENING. DID NOT UPDATE MUCH OF THE FORECAST BEYOND THE TONIGHT PERIOD DUE TO ONGOING WEATHER. A GLANCE AT THE 12Z GFS SHOWS NO MAJOR CHANGES ARE NECESSARY FOR THE EXTENDED AS COOLER AND DRIER NORTHWEST FLOW CONTINUES INTO NEXT WEEK. GRANTHAM/87 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 50 71 46 74 48 / 40 10 0 0 0 ANNISTON 52 72 47 74 49 / 40 10 0 0 0 BIRMINGHAM 49 73 49 74 51 / 40 10 0 0 0 TUSCALOOSA 51 74 49 76 50 / 30 0 0 0 0 CALERA 50 71 51 75 51 / 40 10 0 0 0 AUBURN 55 71 48 73 47 / 40 10 0 0 0 MONTGOMERY 54 76 51 76 50 / 30 10 0 0 0 TROY 55 75 50 74 48 / 30 10 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 08/87
Hazardous weather outlook, Apr 5, 4:08 PM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 408 PM CDT THU APR 5 2012 ALZ011>015-017>050-062100- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 408 PM CDT THU APR 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE STORMS WILL BE POSSIBLE THROUGH MIDNIGHT TONIGHT FOR ALL OF CENTRAL ALABAMA. THE MAIN THREATS WILL BE LARGE HAIL...ALONG WITH A SECONDARY THREAT OF DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. THE THREAT OF TORNADOES CONTINUES TO BE MINIMAL. THE SEVERE WEATHER THREAT SHOULD COME TO AN END FOR ALL OF CENTRAL ALABAMA BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NECESSARY THROUGH MIDNIGHT. 08/MNK
In the hours before
Local storm report, Apr 5, 6:08 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
608 PM CDT THU APR 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM HAIL PANOLA 32.95N 88.27W
04/05/2012 E1.50 INCH SUMTER AL PUBLIC
PING PONG BALL SIZED HAIL REPORTED IN PANOLA.
1012 AM TSTM WND DMG 2 E TOMBIGBEE RIVER AT 32.85N 88.12W
04/05/2012 GREENE AL EMERGENCY MNGR
TREE REPORTED DOWN ON ALABAMA HIGHWAY 39 ABOUT 2 MILES
NORTHEAST OF GAINESVILLE.
1058 AM HAIL HAVANA 32.90N 87.62W
04/05/2012 E1.75 INCH HALE AL EMERGENCY MNGR
GOLF BALL SIZED HAIL REPORTED IN HAVANA.
1137 AM TSTM WND DMG 4 NNE UNIONTOWN 32.50N 87.47W
04/05/2012 PERRY AL DEPT OF HIGHWAYS
SEVERAL TREES REPORTED DOWN BY PERRY COUNTY HIGHWAY DEPT.
NEAR THE INTERSECTION OF BUSTER SEALY ROAD AND HIGHWAY
183
1140 AM TSTM WND GST E JEMISON 32.96N 86.75W
04/05/2012 E50.00 MPH CHILTON AL AMATEUR RADIO
I-65 EXIT 219, TREE LIMBS DOWN.
1205 PM TSTM WND DMG 4 WSW SELMA 32.39N 87.09W
04/05/2012 DALLAS AL EMERGENCY MNGR
TREE REPORTED DOWN NEAR SELMA AND PEA SIZED HAIL REPORTED
BY COUNTY DEPUTIES
0428 PM HAIL PINE SPRINGS 33.94N 88.15W
04/05/2012 E1.00 INCH LAMAR AL EMERGENCY MNGR
QUARTER SIZE HAIL IN THE PINE SPRINGS COMMUNITY.
0440 PM TSTM WND DMG VERNON 33.76N 88.11W
04/05/2012 LAMAR AL EMERGENCY MNGR
TWO TREES DOWN IN VERNON.
0443 PM HAIL 6 N HAMILTON 34.23N 87.98W
04/05/2012 E1.50 INCH MARION AL PUBLIC
PING PONG BALL SIZE HAIL 6 MILES NORTH OF HAMILTON.
0454 PM TSTM WND DMG GUIN 33.97N 87.91W
04/05/2012 MARION AL TRAINED SPOTTER
TREE AND POWER LINES DOWN ON A HOUSE ON 3RD AVENUE IN
GUIN.
0531 PM HAIL 5 E JASPER 33.87N 87.18W
04/05/2012 E1.00 INCH WALKER AL PUBLIC
PICTURE SENT IN WITH HAIL COVERING THE GROUND EAST OF
JASPER.
0537 PM HAIL POPLAR SPRINGS 34.03N 87.39W
04/05/2012 E1.00 INCH WINSTON AL PUBLIC
QUARTER SIZE HAIL IN POPLAR SPRINGS.
0546 PM HAIL CORDOVA 33.76N 87.19W
04/05/2012 E1.75 INCH WALKER AL PUBLIC
GOLF BALL SIZE HAIL IN CORDOVA.
0549 PM HAIL 1 E CORDOVA 33.76N 87.17W
04/05/2012 E1.50 INCH WALKER AL TRAINED SPOTTER
PING PONG BALL SIZE HAIL REPORTED JUST EAST OF CORDOVA.
&&
GRANTHAMSpecial weather statement, Apr 5, 6:09 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
609 PM CDT THU APR 5 2012
ALZ040-060000-
DALLAS AL-
609 PM CDT THU APR 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DALLAS COUNTY UNTIL 700
PM CDT...
AT 605 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR FIVE POINTS...OR 14 MILES NORTH OF CAMDEN...MOVING
EAST AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
OLD CAHABA PARK...
DALLAS LAKE...
BELKNAP...
TYLER...
WHITES BLUFF...
&&
LAT...LON 3212 8726 3214 8726 3215 8729 3225 8733
3241 8685 3236 8681 3232 8685 3230 8683
3228 8686 3226 8686 3223 8681 3223 8690
3216 8691 3209 8722
TIME...MOT...LOC 2310Z 252DEG 30KT 3219 8719
GRANTHAMSpecial weather statement, Apr 5, 6:14 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
614 PM CDT THU APR 5 2012
ALZ017-060000-
BLOUNT AL-
614 PM CDT THU APR 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BLOUNT COUNTY UNTIL 700
PM CDT...
AT 610 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR SIPSEY...OR 6 MILES NORTHEAST OF SUMITON...MOVING
EAST AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ONEONTA...
ARKADELPHIA...
BLOUNT SPRINGS...
HAYDEN...
COUNTY LINE...
&&
LAT...LON 3385 8639 3382 8643 3382 8647 3380 8652
3380 8658 3376 8658 3376 8665 3384 8676
3384 8688 3382 8696 3386 8697 3387 8693
3391 8693 3394 8689 3399 8639
TIME...MOT...LOC 2314Z 271DEG 38KT 3383 8696
GRANTHAMSpecial weather statement, Apr 5, 6:18 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
618 PM CDT THU APR 5 2012
ALZ033-035-040-041-060000-
AUTAUGA AL-CHILTON AL-DALLAS AL-PERRY AL-
618 PM CDT THU APR 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN AUTAUGA...
NORTHEASTERN PERRY...EXTREME NORTHEASTERN DALLAS AND SOUTHERN CHILTON
COUNTIES UNTIL 700 PM CDT...
AT 614 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 8 MILES EAST OF HEIBERGER...OR 12 MILES SOUTH OF
BRENT...MOVING EAST AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CLANTON...
PARNELL...
MAPLESVILLE...
PLECHER...
POOLES CROSSROADS...
&&
LAT...LON 3266 8728 3283 8722 3283 8688 3285 8687
3285 8651 3258 8665
TIME...MOT...LOC 2318Z 271DEG 34KT 3277 8711
GRANTHAMSpecial weather statement, Apr 5, 6:25 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
625 PM CDT THU APR 5 2012
ALZ034-060030-
BIBB AL-
625 PM CDT THU APR 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR BIBB COUNTY UNTIL 730 PM CDT...
AT 625 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR TALLADEGA NATIONAL FOREST...OR 7 MILES SOUTHEAST OF
CENTREVILLE...MOVING EAST AT 35 MPH. ADDITIONAL WIND GUSTS WILL MOVE
INTO NORTHWESTERN BIBB COUNTY FROM THUNDERSTORM OUTFLOWS TO THE
NORTH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
LAWLEY...
ASHBY...
BRIERFIELD IRONWORKS PARK...
SIX MILE...
MARVEL...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3301 8732 3312 8729 3313 8720 3320 8720
3322 8717 3324 8713 3322 8711 3325 8708
3325 8703 3317 8702 3316 8697 3310 8697
3305 8688 3284 8688 3283 8731 3287 8732
3288 8742 3300 8742
TIME...MOT...LOC 2325Z 262DEG 32KT 3292 8701
75Special weather statement, Apr 5, 6:28 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
628 PM CDT THU APR 5 2012
ALZ025-060015-
SHELBY AL-
628 PM CDT THU APR 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR SHELBY COUNTY UNTIL 715 PM CDT...
AT 628 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM FAIRFIELD TO BEVILLE LOCK
AND DAM...AND MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
HELENA...
PELHAM...
ALABASTER...
MONTEVALLO...
CHELSEA...
&&
LAT...LON 3347 8638 3344 8638 3308 8669 3310 8697
3316 8697 3317 8702 3324 8703 3327 8694
3333 8688 3333 8684 3336 8682 3337 8678
3341 8675 3342 8672 3347 8667 3347 8661
3351 8657
TIME...MOT...LOC 2328Z 276DEG 37KT 3349 8690 3319 8723
75The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 9:41 AM CDT | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter | 64 min |
| Apr 5, 10:26 AM CDT | Severe Thunderstorm Warning | BMX | Greene, Hale, Tuscaloosa | 64 min |
| Apr 5, 11:07 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Perry | 53 min |
| Apr 5, 11:27 AM CDT | Special Weather Statement | BMX | Marengo | 48 min |
| Apr 5, 11:44 AM CDT | Severe Thunderstorm Warning | BMX | Dallas, Marengo | 46 min |
| Apr 5, 12:03 PM CDT | Special Weather Statement | BMX | Chilton, Shelby | 57 min |
| Apr 5, 12:21 PM CDT | Special Weather Statement | BMX | Autauga, Lowndes | 54 min |
| Apr 5, 12:28 PM CDT | Special Weather Statement | BMX | Dallas | 32 min |
| Apr 5, 12:49 PM CDT | Special Weather Statement | BMX | Coosa, Elmore | 56 min |
| Apr 5, 12:56 PM CDT | Special Weather Statement | BMX | Montgomery | 64 min |
| Apr 5, 3:56 PM CDT | Special Weather Statement | BMX | Marion | 49 min |
| Apr 5, 4:17 PM CDT | Severe Thunderstorm Warning | BMX | Lamar | 28 min |
| Apr 5, 4:41 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion | 49 min |
| Apr 5, 4:52 PM CDT | Special Weather Statement | BMX | Pickens | 38 min |
| Apr 5, 5:09 PM CDT | Severe Thunderstorm Warning | BMX | Marion, Walker, Winston | 66 min |
| Apr 5, 5:24 PM CDT | Special Weather Statement | BMX | Hale | 51 min |
| Apr 5, 5:36 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 39 min |
| Apr 5, 5:38 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 52 min |
| Apr 5, 5:59 PM CDT | Special Weather Statement | BMX | Jefferson | 46 min |
| Apr 5, 6:06 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 39 min |
| Apr 5, 6:09 PM CDT | Special Weather Statement | BMX | Dallas | 51 min |
| Apr 5, 6:14 PM CDT | Special Weather Statement | BMX | Blount | 46 min |
| Apr 5, 6:18 PM CDT | Special Weather Statement | BMX | Chilton | 42 min |
| Apr 5, 6:25 PM CDT | Special Weather Statement | BMX | Bibb | 65 min |
| Apr 5, 6:27 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Dallas, Lowndes | 48 min |
| Apr 5, 6:28 PM CDT | Special Weather Statement | BMX | Shelby | 47 min |
| Apr 5, 6:33 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Shelby | 42 min |
| Apr 5, 6:43 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, St. Clair, Shelby | 47 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.